Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 14, 2000, 9:22 PM EST for Fayette County, Union County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2000, 9:22 PM EST (02:22 UTC)
- Expired
- Jun 14, 2000, 10:00 PM EST
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Fayette County, IN, Union County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
567 WUUS51 KILN 150222 SVRILN INC041-161-150300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 922 PM EST WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN EAST CENTRAL INDIANA... FAYETTE COUNTY IN EAST CENTRAL INDIANA... * UNTIL 1000 PM EST... * AT 922 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF LIBERTY...OR ABOUT 10 MILES WEST OF BROOKVILLE...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ALPINE... LIBERTY... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ JDR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:35 PM EST, 47 minutes earlier.
Area forecast discussion, Jun 14, 8:35 PM EST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 935 PM EDT WED JUN 14 2000 FOR NOW WILL KEEP HIGH POPS IN THE WATCH AREA AS THUNDERSTORM LINE MOVES THROUGH. WILL LOWER POPS IN KENTUCKY AND SOUTH CENTRAL TO CHANCE. IN CVG AREA...SOUTHERN EDGE OF LINE KEEPS BUILDING SOUTH...BUT THE LINE IS MOVING NE. WILL LOWER TO LIKELY. REST OF FORECAST LOOKS OKAY FOR NOW. WILL LOOK AT THINGS WHEN BOX EXPIRES. CLEMISILN OUT IN A FEW. .ILN...NONE. SITES
In the hours before
Local storm report, Jun 14, 3:23 PM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM VANDALIA OH 1 INCH HAIL
06/14/00 MONTGOMERY REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 3:24 PM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0408 PM HUBER HGTS OH 66 MPH TSTM GUST
06/14/00 MONTGOMERY REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 4:44 PM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0408 PM FOUNTAIN CITY IN WIND DAMAGE
06/14/00 WAYNE FIVE TO SIX 12 INCH
DIAMETER TREES DOWN.
REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 14, 6:36 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
736 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM VANDALIA OH .88 INCH HAIL
06/14/00 MONTGOMERY
0427 PM RICHMOND IN WIND DAMAGE
06/14/00 WAYNE MULTIPLE TREES DOWN
COUNTY WIDE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0445 PM NORTH HAMPTON OH WIND DAMAGE
06/14/00 CLARK 2 TREES DOWNED
0557 PM WILMINGTON OH WIND DAMAGE
06/14/00 CLINTON POWER LINES DOWN
0557 PM WILMINGTON OH 73 MPH TSTM GUST
06/14/00 CLINTON
0615 PM MASON OH WIND DAMAGE
06/14/00 WARREN 2 TREES DOWN
0635 PM WASHINGTON COURT HOUSE OH WIND DAMAGE
06/14/00 FAYETTE NUMEROUS TREES DOWNED
ON S.R. 41
0640 PM XENIA OH WIND DAMAGE
06/14/00 GREENE NUMEROUS TREES DOWN
0645 PM SPRINGFIELD OH WIND DAMAGE
06/14/00 CLARK 2 TREES DOWNLocal storm report, Jun 14, 6:48 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
748 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM COLUMBUS OH WIND DAMAGE
06/14/00 FRANKLIN TREES DOWN ON SCHEYER
PLACE AND ALONG NORTH
ELK DRIVE IN
CLINTONVILLE. REPORTED
BY EMERGENCY MANAGEMENT.Local storm report, Jun 14, 8:51 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
951 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM 1 S BIG PLAIN OH WIND DAMAGE
06/14/00 MADISON 2 TREES DOWN
0715 PM POWELL OH WIND DAMAGE
06/14/00 DELAWARE TREES DOWN OVER
SOUTHERN DELAWARE COUNTY
0910 PM CAMBRIDGE CITY IN WIND DAMAGE
06/14/00 WAYNE TREES DOWNThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:28 PM EST | Severe Thunderstorm Warning | ILN | Fayette, Wayne | 62 min |
| Jun 14, 9:18 PM EST | Severe Thunderstorm Warning | ILN | Franklin | 42 min |
| Jun 14, 10:36 PM EST | Severe Thunderstorm Warning | ILN | Wayne | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.